MAUDE Adverse Event Report: SYNTHES TRAUMA : CROSSROADS EXTREMITY SYSTEMS, LLC 3.5MM TI VA SCR 14MM TRILEAP(TM); PLATE, FIXATION, BONE

SYNTHES TRAUMA : CROSSROADS EXTREMITY SYSTEMS, LLC 3.5MM TI VA SCR 14MM TRILEAP(TM); PLATE, FIXATION, BONE
Catalog Number 04.910.014
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 during a mtp fusion case using the trileap set the first issue was with the cup/ cone reamers, the reamers not being sharp enough.The surgeon used six different reamers and said all were dull and not cutting away at the bone like they should be.The surgeon was asked if he felt like his power was high enough and he assured that it was.After trying these multiple times, the doctor had to then manually remove the bone at the joint with a ronguer.The size cup reamers used in the case were 22,20, and 18.The size cone reamers used in the case were 18,16,14.Next, the issue was with the most medial distal hole dealt with multiple locking screws not locking into the plate.When placing the plate threaded olive wires were used to eventually use compression forceps to gain axial compression.Next step, a coaxial drill guide screwed into the plate was used to drill for the distal medial screw.Then a 2.7 drill bit was used to drill and measured for a 14mm locking screw off of the drill bit.When putting the screw in by hand the surgeon complained that the screw was not locking into the plate.Troubleshooting was tried by trying another 14mm locking and following up after that failing with a 16mm locking but had no luck.The surgeon said he was getting purchase with the threads of the shaft but as soon as the threads at the bottom of the screw head engaged with the bone it stopped advancing and kept spinning in place.The head of the screw was sitting above the hole of the plate and would not engage with the threads on the plate thus making it continually spin in place.It ended up having to place a non-locking screw in this hole.One concept that was discussed with r&d that could be causing this issue is a problem with the plate being to be compressed to the bone thus not allowing the threads on the head of the screw to engage with the threads of the plate before the threads at the bottom of the screw head hit cortex bone.This sounded like a likely possibility except one of the last screws placed was the most lateral proximal screw and this was a 20mm locking and it locked into the plate just fine after all non- locking screws had been placed and the plate had been completely compressed to the bone.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI VA SCR 14MM TRILEAP(TM)
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES TRAUMA : CROSSROADS EXTREMITY SYSTEMS, LLC
6423 shelby view dr.
suite 101
memphis TN 38134
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20236276
Report Number3020584246-2024-00011
Device Sequence Number15642097
Product Code HRS
UDI-Device Identifier00810112594836
UDI-Public(01)00810112594836
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.910.014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/04/2024
10/24/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/06/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - FORCEPS; UNK - PLATES: TRAUMA
Patient Age40 YR
Patient SexMale